Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Avexa
Apr 18, 2007

I'm 33, HIV+ for 5 years with a CD4 of 210 and v.l of 90000. Should I start to take meds now or wait? I read that in a 63 patient clinical study AVEXA, a new anti - viral on the market everywhere but the states reduced viral load by 95% and thus increased CD4 remarkably. Is this true? Should I start on this or something else? Any side effects to Avexa?

Response from Dr. Henry

Currently available HIV drugs used in combination generally reduce HIV levels by > 99% with CD4 rebound and protection against clinical events. Avexa is a new nuke reverse transciptase inhibitor that may be useful in persons with resistant virus. Experience is limited overall. You should connect with an experienced and hopefully friendly HIV provider to discuss the pros and cons of starting HIV therapy and which meds to consider. Most experienced HIV providers would recommend starting HIV treatment in a willing patient with blood test results like yours. KH



Previous
relationship between HIV & Secondhand Smoke
Next
Pseudogout

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement